Can You Get Pregnant While Taking Antibiotics for a UTI?

Can You Get Pregnant While Taking Antibiotics for a UTI?

Doctors use various antibiotics for symptomatic and asymptomatic treatment of UTI. Antibiotics are essential for urinary tract infections and they have a few side effects.

Are you trying to conceive? That means many planned sexual intercourse during the fertile window. Ultimately, lots of planned sex increases the risk of urinary tract infection. Yep, a urinary tract infection may be caused by sexual intercourse. Keep in mind that a UTI will not prevent conception. The question is, Can You Get Pregnant While Taking Antibiotics for a UTI?

The kidneys, uterus, urethra, and bladder are responsible for producing urine and carrying out it from the body. UTI affects the organs of women. If this goes untreated for a long time then UTI can hamper conception. Now, what about the medicine for UTI? Can antibiotics for a urinary tract infection hamper conception?

Your age, body weight, and physical condition play a great role in pregnancy. All antibiotics will not interfere with the birth control process of a woman. While most of the antibiotics are helpful for women, there are some antibiotics that can affect fertility. So let’s see whether antibiotics for UTI affect fertility or not? 

Can You Get Pregnant While Taking Antibiotics for a UTI?

You can get pregnant while taking antibiotics for urinary tract infections. Doctors use various antibiotics for symptomatic and asymptomatic treatment of UTI. Antibiotics are essential for urinary tract infections and they have a few side effects. One should note here that unnecessary use of antibiotics can develop antibiotic resistance. In addition to this, excess use of antibiotics can be harmful to fetuses in pregnancy. 

Will all antibiotics interfere with the efficacy of birth control pills? No, even if you are on antibiotics you are safe from pregnancy as long as you use hormonal contraception. But there are some antibiotics that affect the contraception of a woman. However, rifamycins are one class of antibiotics that is an exception. In general, it is used for the treatment of mycobacterial infections and interferes with hormonal birth control. 

Does taking antibiotics affect your period?

You can experience a later than the expected period after taking antibiotics. Many people blame antibiotics for changing the menstruation cycle. So is there any proven evidence of a delayed period? No, scientists don’t think that a course of antibiotics can delay your period. 

The first argument suggests that there are no scientific studies showing that antibiotics cause a change in the menstruation cycle. Whilst the second suggests that many women experience a delayed period after taking antibiotics doses. 

So are antibiotics the culprit? No, the truth is that antibiotics are not the main culprit for a delayed period. If you have a serious infection then your doctor prescribes antibiotics. Infection and illness cause mental stress. Ultimately, these stresses can delay your period.

Your doctor prescribes antibiotics when you become sick enough.  Enough sickness or serious infection can stop your period for a few days. Nevertheless, one should accept that the delaying period after taking antibiotics is real, but it is not actually caused by antibiotic doses.

If you are sick and under stress, you may experience early periods, heavy bleeding, shorter periods, and light bleeding. Once again, these changes are not caused by antibiotic doses but can be caused by feeling sick enough. 

One should note here that one antibiotic named rifampin can affect your period. Rifampin is commonly used for the treatment of tuberculosis. This antibiotic can cure mycobacterium infection. Other commonly prescribed antibiotics will not affect your menstruation cycle. 

Are there other medications that can delay or affect your period?

There are a few medications that can delay your period. Changing the menstruation cycle or delayed period can be very worrying for a young girl. The period is a natural process that happens every month in an adult girl. So it would be better if a girl knows the medications that cause a change in period. 

Nonsteroidal anti-inflammatory drugs(NSAIDs) are used to relieve pain. Sometimes NSAIDs can change your menstruation cycle. So don’t take too many NSAIDs without the prescription of a doctor. In addition to this, aspirin and other blood thinners can affect your period. 

Hormone therapy and thyroid medications can delay your period.  Depending on your physical condition, sometimes doctors use hormonal therapy. It can also talk to a pharmacist about the effect on the period. It would be unfair not to mention the fact that chemotherapy also causes a change in period.

Final Words

What conclusions can be drawn from all this? Can You Get Pregnant While Taking Antibiotics for a UTI? Yes, you can get pregnant while taking antibiotics for a UTI. There are few antibiotics that affect hormonal contraception. You are safe from pregnancy as long as you use hormonal contraception.

However, rifamycins are one class of antibiotics that can affect hormonal contraception. In that case, you should talk to your doctor after having unprotected sexual intercourse. Furthermore, you can use another birth control method or avoid sexual intercourse during the fertile window.

CATEGORIES
TAGS
Share This

COMMENTS

Wordpress (0)